I have been diagnosed with bipolar disorder and have tried a number of medications at different times, usually a combination of 2 or 3 of the following: lithium, prozac, lexapro, seroquel, abilify, risperdal, klonopin, vistaril, zyprexa, ambien, rozerem, & depakote. Zyprexa, Benadryl, Depakote, and Seroquel have caused me to twitch and feel like my skin is crawling an hour (or a few) after I take them. I feel as though there is an itch under my skin that I cannot scratch all over my body, and have involuntary movements in my limbs. It happened most severely with Seroquel (100 mg, if I am not mistaken). It did not happen every time I took each of the other medications, and gradually went away with Zyprexa. I was on Zyprexa for about 8 months... 5mg/day. I'd say it took a few weeks for this side effect to kick in, and a month or two for it to go away completely. When I stopped taking it for about a week and began again, the side effect came back. I had quite a scare the first time it happened (with Seroquel) and considered going to the hospital. A couple years ago I used benadryl frequently as a sleep aid and never had this side effect. Within the past six months I have used it without having the side effect, and have also used it and experienced the side effect. I took each of these medications with lithium, but I have never experienced the side effect with lithium alone. I'm wondering if anyone out there knows what this side effect is, whether it's actually dangerous, and what these four medications have in common that they all cause the same thing. I have been wondering about this for quite some time and have had trouble tracking down information about it.
PS I have had peculiar side effects to other medications as well. I had a seizure in my sleep when I was on Risperdal (after one alcoholic beverage about 6-8 hours earlier. I have since had two EEGs, both of which showed no seizure activity.) Abilify made me so lethargic I could barely stand at times, and also made me so nauseous the morning after I took it that I could not eat without vomiting. Prozac and Lexapro each lasted less than two weeks because of the insomnia, racing heartbeat, and blurry memory that they caused. Ambien doesn't make me tired. Neither does Benadryl. If anything, it makes me hyper.
I have been wondering about this for quite some time and can't seem to find any information. Has anyone else experienced this or have any insight?
Any abnormal muscle movements during use of Seroquel, must be reported to the physician as soon as possible, cause this is a serious side effect which can become permanent if the drug is not quickly stopped.
Muscle twitching and leg cramps are side effects of this drug, too.
A burning or prickling skin sensation, sometimes described as tingling or numbness, skin crawling, or itching, usually felt in the hands, arms, legs, or feet, but in other parts of the body, too, is known as parasthesia (changed body sensations).
Paresthesia is a side effect of Zyprexa, Benadryl, and, Ambien.
Depakote causes muscle twitching, leg cramps, and paresthesia.
Lithium, Ambien, Depakote,Zyprexa, Seroquel, all cause tremor (involuntary trembling in part of the body) as a side effect.